Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Obstetrics

Question: pregnancy, ongoing UTI pain in abdomen and back


 amym_79 - Wed Oct 27, 2004 2:57 pm

I am seventeen weeks pregnant, I was first diagnosed with a UTI at my first prenatal appointment at ten weeks, but it was not treated until fourteen weeks. The doctor confused me with another patient ,and never perscribed my medication. The first antibiotic I used was macrobid, it was a seven day perscription twice a day. After finishing the medicine I still noticed symtoms so went to get another urine test , a week later my doctor called and, said I still have a UTI when she called I told her that I had a fever of 100.4 and haveing pains in the right lower side of my abdomen, and right lower side of back, I was also feeling very nausiated she said I was probally just getting sick from haveing the UTI. The doctor perscribed bactim , My fever has gone away , but I am still haveing the pain in my right side , and back I am still nausiated , witch has not been a problem in this pregnancy, Is it possible that I might have a kidney infection ? I'm also concerned about takeing bactrim while pregnant. Amy
 Dr. Russell M - Tue Nov 02, 2004 11:08 am

User avatar Hi!

Sorry for the late reply. I hope by this time you are doing well. Did you finish your course of Bactrim? Do you have them pain and nausea even after the treatment course?

Bactrim is safe to use in second trimester (12 weeks to 24 weeks) and experts recommend avoiding its use during first trimester and at full term. So, I figure you should have no worry regarding it.

bill
 amym_79 - Tue Nov 02, 2004 11:57 am

Thank you for your reply, I can put my mind at ease about the bactrim I did take. I was unable to finish it because I developed a rash over my entie body, thank goodness that went away. The nausea, and pain also went away. Hopefully so did the UTI. Amy
 Dr. Russell M - Wed Nov 03, 2004 11:29 am

User avatar Hi!

I am sorry to hear that you developed a rash on Bactrim, and I hope you have reported this to your doctor. Bactrim allergy is a serious condition, where any drug, as there are many, which contains the "sulfa" component may cause serious life-threatening allergy. Kindly seek advice from your doctor regarding the precautions to take, drugs to avoid, and steps to be taken if serious reactions occur.

bill

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us